Have Medical Questions? Ask a Doctor Online!
Thanks for your question.
How long you have this problem going on?
Have you seen your doctor for this?
Any tests done?
Do you have any other medical condition?
Do you take any medication?
Swelling off and on for awhile
Spots just recent
I am on penicillin for a tooth extraction
also taking Sulfameth/Trimethoprim
Do you het any pain while walking to the point you have to stop?
I mean do you get any pain while walking
no, but sometimes feels a little wierd.
did you get this red dots after you started Sulfameth/Trimethoprim?
It is recent, so maybe
swelling for a year or so.
off and on
darkness at the start of the toes for about a year.
ok thank you
This is likely related to incompetent veins in your legs.
THis is common with advancing age, also with long standing.
Once you develop swelling, the foot discoloration may happen after long time.
Peripheral arterial disease is another possibility, although this is unlikely since you do not get pain on walking.
Other systemic diseases like heart disease, liver disease & kidney disease should be ruled out.This is easiy done with routine blood tests.
I sit mostly at job and home
For now, try to keep your feet elevated as much as possible.
Wear compression stockings during walking
Well --when you sit you keep your feet hanging,. This aggravates the incompetency of the veins.
Hence, the problem.
You need to see your doctor for a clinical evaluation for the blood tests I suggested above.
incompetency means the veins are not able to carry the blood to the deep venous system properly resulting in blood stasis or accumulation at legs --causes swelling & discoloration.
would this cause cramps in the foot/ankle? I get those too at night many times.
Yes, this can cause cramps.
A doppler ultrasound is also required to check the blood flow through your arteries & veins.
these are simple tests 7 treatment is available.
Please see your doctor.
OK, thanks I will.